U.S. doctors online nowAsk doctors free
A 30-year-old female asked:

i took two lamictal today, but i was only suppose to take one (25mg a piece) is this going to be ok ?

1 doctor answer1 doctor weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Not a problem: This will have no untoward effects. Just go back on your usual schedule and do not worry about the one extra pill.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 50-year-old member asked:

Can taking lamictal just be stopped or is there a procedure for gradually reducing the dosage?

3 doctor answers7 doctors weighed in
Dr. Marcel Hungs
Neurology 26 years experience
Careful: Lamictal has to be weaned off very slowly, best over several weeks or longer. There should be a reson to stop this medication with possibly an alternative treatment option.
Dr. Donald Hazlett
Psychiatry 54 years experience
It is used in Psychiatry as a mood stabilizer & people tend to forget it requires stopping in increments. The only exceptions are when someone develops hives or a blistering rash (which can be very serious or even fatal). However they usually occur very early in the dosing of the medication and withdrawal is probably not as much a factor in stopping it.
Nov 23, 2011
VA
A 24-year-old member asked:

How long does lamictal usually take to kick in?

1 doctor answer5 doctors weighed in
Dr. Leila Wing
Dr. Leila Winganswered
Internal Medicine 14 years experience
Weeks: Depending on whether the medication is taken for mood disorders or neurologic/seizure disorders, the onset can take weeks. It's best to talk to your neurologist or mental health provider for specifics in your circumstance.
Dr. Zeyad Morcos
Neurology 22 years experience
As a neurologist, it depends. Lamictal can be used alone, or with other seizure medication. Each scenario requires slow careful build up/increase of dose, and it differs. To reach good therapeutic seizure effects it might take two months occasionally.
Feb 24, 2019
A 43-year-old member asked:

What happens of you suddenly stop taking lamictal?

1 doctor answer3 doctors weighed in
Dr. Neil Liebowitz
Psychiatry 39 years experience
Depends: If on a higher dose eg 200mg or more. There is an increased risk of seizure. My patient who feel it is helping report that they feel acutely anxious and depressed if they miss a dose. If it isn't helping you might not notice. I would only stop suddenly if there is an allergic rn. There is no need to suddenly stop. Talk with your prescriber.
A 40-year-old member asked:

What is lamictal used for?

2 doctor answers2 doctors weighed in
Dr. Djamchid Lotfi
Neurology 58 years experience
Seizure: Lamictal(lomotrogine ) is mainly used to treat seizura disorder but like many of the other anticonvulsants it is used for the treatment of bipolar disorders, neuropathy and trigeminal neuralgia.
A 45-year-old member asked:

How long does it take for lamotrigine to begin working?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Cohen
Neurology 34 years experience
1 month: In reality, it depends upon the situation. Is the person taking Lamotrigine as mono or poly (add-on) therapy. Some people respond to low doses (50 - 100 mg/day). Others require higher doses for a therapeutic effect (300 - 500 mg/day).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 29, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.